Research Online

Logo

Goldsmiths - University of London

Nearest common root of polynomials, approximate greatest common divisor and the structured singular value

Galanis, Giorgos. 2012. Nearest common root of polynomials, approximate greatest common divisor and the structured singular value. IMA Journal of Mathematical Control and Information, 30(4), pp. 423-442. ISSN 0265-0754 [Article]

[img] Text (Nearest common root of polynomials, approximate greatest common divisor and the structured singular value)
Nearest-common-root-of-polynomials-approximate - Published Version

Download (90kB)

Abstract or Description

In this paper the following problem is considered: given two coprime polynomials, find the smallest perturbation in the magnitude of their coefficients such that the perturbed polynomials have a common root. It is shown that the problem is equivalent to the calculation of the structured singular value of a matrix arising in robust control and a numerical solution to the problem is developed. A simple numerical example illustrates the effectiveness of the method for two polynomials of low degree. Finally, problems involving the calculation of the approximate greatest common divisor of univariate polynomials are considered, by proposing a generalization of the definition of the structured singular value involving additional rank constraints.

Item Type:

Article

Identification Number (DOI):

https://doi.org/10.1093/imamci/dns032

Departments, Centres and Research Units:

Institute of Management Studies

Dates:

DateEvent
11 November 2012Published
24 September 2012Accepted

Item ID:

22311

Date Deposited:

21 Nov 2017 11:12

Last Modified:

21 Nov 2017 11:12

Peer Reviewed:

Yes, this version has been peer-reviewed.

URI:

http://research.gold.ac.uk/id/eprint/22311

View statistics for this item...

Edit Record Edit Record (login required)